Brazilian Journal of Probability and Statistics

Strong rate of tamed Euler–Maruyama approximation for stochastic differential equations with Hölder continuous diffusion coefficient

Hoang-Long Ngo and Duc-Trong Luong

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We study the strong rate of convergence of the tamed Euler–Maruyama approximation for one-dimensional stochastic differential equations with superlinearly growing drift and Hölder continuous diffusion coefficients.

Article information

Braz. J. Probab. Stat., Volume 31, Number 1 (2017), 24-40.

Received: January 2015
Accepted: September 2015
First available in Project Euclid: 25 January 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Stochastic differential equation irregular coefficients Euler–Maruyama approximation Hölder continuous diffusion strong approximation superlinearly growing drift


Ngo, Hoang-Long; Luong, Duc-Trong. Strong rate of tamed Euler–Maruyama approximation for stochastic differential equations with Hölder continuous diffusion coefficient. Braz. J. Probab. Stat. 31 (2017), no. 1, 24--40. doi:10.1214/15-BJPS301.

Export citation


  • Alfonsi, A. (2005). On the discretization schemes for the CIR (and Bessel squared) processes. Monte Carlo Methods Applications 11, 355–384.
  • Berkaoui, B., Bossy, M. and Diop, A. (2008). Euler scheme for SDEs with non-Lipschitz diffusion coefficient: Strong convergence. ESAIM: Probability and Statistics 12, 1–11.
  • Dereich, S., Neuenkirch, A. and Szpruch, L. (2012). An Euler-type method for the strong approximation of the Cox–Ingersoll–Ross process. Proceedings of the Royal Society A: Mathematical, Physical and Engineering Science 468, 1105–1115.
  • Giles, M. B. (2008). Multilevel Monte Carlo path simulation. Operational Research 56, 607–617.
  • Gyöngy, I. and Krylov, N. V. (1996). Existence of strong solutions for Itô’s stochastic equations via approximations. Probability Theory and Related Fields 105, 143–158.
  • Hairer, M., Hutzenthaler, M. and Jentzen, A. (2015). Loss of regularity for Kolmogorov equations. Ann. Probab. 43, 468–527.
  • Gyöngy, I. and Rásonyi, M. (2011). A note on Euler approximations for SDEs with Hölder continuous diffusion coefficients. Stochastic Processes and Their Applications 121, 2189–2200.
  • Higham, D. J., Mao, X. and Stuart, A. M. (2002). Strong convergence of Euler type methods for nonlinear stochastic differential equations. SIAM Journal on Numerical Analysis 40, 1041–1063.
  • Hu, Y. (1996). Semi-implicit Euler–Maruyama scheme for stiff stochastic equations. In Stochastic Analysis and Related Topics V: The Silvri Workshop (H. Koerezlioglu, ed.), Progr. Probab. 38, 183–202. Boston: Birkhauser.
  • Hutzenthaler, M., Jentzen, A. and Kloeden, P. E. (2011). Strong and weak divergence in finite time of Euler’s method for stochastic differential equations with non-globally Lipschitz continuous coefficients. Proceedings—Royal Society. Mathematical, Physical and Engineering Sciences 467, 1563–1576.
  • Hutzenthaler, M., Jentzen, A. and Kloeden, P. E. (2012). Strong convergence of an explicit numerical method for SDEs with non-globally Lipschitz continuous coefficients. The Annals of Applied Probability 22, 1611–1641.
  • Kloeden, P. and Platen, E. (1992). Numerical Solution of Stochastic Differential Equations. Applications of Mathematics (New York) 23, xxxvi+632 pp. Springer: Berlin.
  • Ngo, H.-L. and Taguchi, D. (2016). Strong rate of convergence for the Euler-Maruyama approximation of stochastic differential equations with irregular coefficients. Math. Comp. 85, 1793–1819.
  • Sababis, S. (2013). A note on tamed Euler approximations. Electronic Communications in Probability 18, 1–10.
  • Veretennikov A. J. (1980). Strong solutions and explicit formulas for solutions of stochastic integral equations (Russian). Mat. Sb. 111, 434–452.
  • Yamada, T. and Watanabe, S. (1971). On the uniqueness of solutions of stochastic differential equations. Journal of Mathematics of Kyoto University 11, 155–167.
  • Yan, B. L. (2002). The Euler scheme with irregular coefficients. Annals of Probability 30, 1172–1194.